I am a 65year old male with chronic back pain for which I take 6 to 8 strong painkillers daily.
Lately I have debeloped a periodic strong pain under the lower left side rib cage. It feels like a pulled muscle if anything.
It occurs often after eating or doing exercise such as preparing food, washing dishes, walking etc. It goes away after 30 minutes of inactivity.
My doctos says it's probably arthritis. (yeah, right. Guess again). Does anyone have a real idea of what could be wrong?
Welcome to the forum!
On so many strong painkillers in a day there is a chance that you have severe gastritis and probably a peptic/gastric ulcer. The gastritis and ulcer can cause pain after eating and exercising. You can try OTC antacids and see if there is a change in the pain. Also avoid hot and spicy meals and fuzzy drinks, smoking and alcohol. If this helps consult a gastroenterologist. You may also need to change your pain medication.
There is a strong possibility it is costochondritis (inflammation of the joint between rib and sternum. The inflammation around the joint area gives sharp pain on taking a breath. This can also cause tenderness on pressing the area which pains.
Hope this helps. Do discuss this with your doctor. Please let me know if there is any thing else and do keep me posted. Take care!
Thanks to doctormee medical
Thanks for your response. I stopped smoking 5 mths ago and rarely drink.Basically the pain is at the front of my body, just under the lower left ribcage where it curves up.. When hurting, it is somewhat painful to press.80% of the time, I have no pain, only at pre mentioned times. Lying down stops pain in about 15 minutes.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.